Alert archive / Florida / Flood Watches in 2012

Flood Watch 3, NWS Miami, FL

May 23, 2012Miami-Dade County, Florida

NWS Miami, FL issued this flood watch at May 23, 2012, 1:28 AM EDT for Miami-Dade County, Florida. It took effect at May 23, 2012, 2:00 AM EDT. It was in force for 36 hr.

The area

The counties it named.

The facts

Issued
May 23, 2012, 1:28 AM EDT (05:28 UTC)
In effect from
May 23, 2012, 2:00 AM EDT
Expired
May 24, 2012, 1:50 PM EDT
In force
36 hr
Issued by
NWS Miami, FL
Flood severity
None

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 9 km from the middle of the area, began a volume at 05:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Key West, FL (KEYW), launched 00:00Z, 5.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Key West, FL at 00:00Z on 2012-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 953 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Key West, FL at 00:00Z on 2012-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
953 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
783 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

880 
WGUS62 KMFL 230528
FFAMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
128 AM EDT WED MAY 23 2012

FLZ073-074-173-174-240600-
/O.NEW.KMFL.FA.A.0003.120523T0600Z-120524T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
128 AM EDT WED MAY 23 2012

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* FLOOD WATCH FOR A PORTION OF SOUTH FLORIDA...INCLUDING THE 
  FOLLOWING AREAS...COASTAL MIAMI DADE...FAR SOUTH MIAMI DADE... 
  INLAND MIAMI DADE AND METRO MIAMI DADE. 

* THROUGH LATE TONIGHT

* THE COMBINATION OF SATURATED GROUNDS AND STANDING WATER FROM THE
  HEAVY RAINFALL THAT OCCURRED YESTERDAY OVER PORTIONS OF MIAMI DADE
  COUNTY AND THE CONCERN FOR ADDITIONAL PERIODS WITH HEAVY
  RAINFALL THROUGH WEDNESDAY OVER THESE SAME AREAS HAS RESULTED IN
  A FLOOD WATCH. ADDITIONAL WIDESPREAD ACCUMULATIONS RANGING FROM
  1 TO 2 INCHES TODAY THROUGH WEDNESDAY NIGHT WILL BE POSSIBLE. AS
  TYPICALLY OBSERVED DURING THESE EVENTS, LOCALLY HIGHER AMOUNTS
  WILL CERTAINLY REMAIN POSSIBLE OVER THE AREAS WHERE THE HEAVY
  RAINFALL BECOMES CONCENTRATED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS THE POTENTIAL FOR FLOODING BASED ON
THE LATEST RAINFALL FORECASTS. THOSE LIVING IN AREAS PRONE TO
FLOODING OR THOSE WHO HAVE RECENTLY EXPERIENCED FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD ADDITIONAL FLOODING DEVELOPS. 

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS.

&&

$$
3 follow-up statements
618 
WGUS62 KMFL 231918
FFAMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
318 PM EDT WED MAY 23 2012

FLZ073-074-173-174-241100-
/O.EXT.KMFL.FA.A.0003.000000T0000Z-120525T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
318 PM EDT WED MAY 23 2012

...FLOOD WATCH NOW IN EFFECT THROUGH THURSDAY EVENING...

THE FLOOD WATCH IS NOW IN EFFECT FOR

* MIAMI-DADE COUNTY IN SOUTH FLORIDA... 

* THROUGH THURSDAY EVENING.

* THE COMBINATION OF SATURATED GROUNDS AND STANDING WATER FROM THE
  HEAVY RAINFALL THAT OCCURRED ON TUESDAY OVER PORTIONS OF MIAMI-
  DADE COUNTY AND THE CONCERN FOR ADDITIONAL PERIODS WITH HEAVY
  RAINFALL THROUGH THURSDAY OVER THESE SAME AREAS HAS RESULTED IN
  A FLOOD WATCH. THE FLOOD WATCH HAS NOW BEEN EXTENDED IN TIME
  EFFECTIVE THROUGH THURSDAY EVENING. ADDITIONAL RAINFALL AMOUNTS
  OF 1 TO 3 INCHES ALONG WITH LOCALLY HIGHER AMOUNTS IS POSSIBLE
  THROUGH THURSDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$

GREGORIA
273 
WGUS62 KMFL 240931
FFAMFL

FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
531 AM EDT THU MAY 24 2012

FLZ073-074-173-174-250000-
/O.CON.KMFL.FA.A.0003.000000T0000Z-120525T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
531 AM EDT THU MAY 24 2012

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

THE FLOOD WATCH CONTINUES FOR

* A PORTION OF SOUTH FLORIDA...INCLUDING THE FOLLOWING AREAS... 
  COASTAL MIAMI DADE...FAR SOUTH MIAMI DADE...INLAND MIAMI DADE 
  AND METRO MIAMI DADE. 

* THROUGH THIS EVENING

* THE COMBINATION OF SATURATED GROUNDS AND STANDING WATER FROM THE
  HEAVY RAINFALL THAT OCCURRED ON TUESDAY OVER PORTIONS OF MIAMI-
  DADE COUNTY, AND THE CONCERN FOR THE POTENTIAL OF ADDITIONAL
  RAINFALL TODAY IN THE SAME AREAS, HAS RESULTED IN A FLOOD WATCH.
  THE FLOOD WATCH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING.
  POSSIBLY AN INCH OF RAIN COULD FALL OVER SOUTHEAST FLORIDA TODAY
  WITH LOCALLY HIGHER AMOUNTS POSSIBLE THROUGH THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON
CURRENT FORECASTS.

YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE
FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE
PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP.

&&

$$
619 
WGUS62 KMFL 241750
FFAMFL

FLOOD WATCH
NATIONAL WEATHER SERVICE MIAMI FL
150 PM EDT THU MAY 24 2012

FLZ073-074-173-174-241900-
/O.CAN.KMFL.FA.A.0003.000000T0000Z-120525T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
INLAND MIAMI DADE-METRO MIAMI DADE-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
150 PM EDT THU MAY 24 2012

...FLOOD WATCH IS CANCELLED FOR MIAMI-DADE COUNTY...

THE DEEP MOISTURE THAT HAS BEEN OVER THE SOUTHERN PORTION OF SOUTH
FLORIDA HAS MOVED NORTHEAST INTO THE ATLANTIC WATERS OF SOUTH
FLORIDA. THEREFORE...THE THREAT OF FLOODING OVER MIAMI-DADE COUNTY
HAS COME TO AN END...AND THE FLOOD WATCH FOR MIAMI-DADE COUNTY
HAS BEEN CANCELLED.

$$

BAXTER

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this flood watch went out at May 22, 10:12 PM EDT, 3 hours 16 minutes earlier.

Area forecast discussion, May 22, 10:12 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MIAMI FL
1012 PM EDT TUE MAY 22 2012

.UPDATE...LATEST DOPPLER RADAR OBS INDICATE THAT THE HEAVY RAINS
THAT HAVE BEEN AFFECTING METRO AREAS OF MIAMI-DADE COUNTY ARE
FINALLY DISSIPATING. HOWEVER, THE FLASH FLOOD WARNING CONTINUES IN
EFFECT AS FLOOD WATERS WILL LIKELY TAKE A LONG TIME TO SUBSIDE.
RAINFALL RECORDED AT THE MIAMI INTERNATIONAL AIRPORT SO FAR STANDS
AT 9.70 INCHES.

EVEN THOUGH THERE IS A BREAK IN THE WEATHER CONDITIONS...AMPLE
MOISTURE WILL CONTINUE TO STREAM NORTHWARD TONIGHT AND SHOWERS WILL
LIKELY RESUME ACROSS THE AREA LATER TONIGHT AND WEDNESDAY. WL KEEP
SCT POPS OVER EXTREME SE PORTIONS OF SOUTH FLORIDA OVERNIGHT TO
ACCOUNT FOR THIS. ANY ADDITIONAL RAIN OVER ALREADY SATURATED AREAS
WILL LIKELY AGGRAVATE THE SITUATION. THE THREAT OF HEAVY RAINS STILL
EXITS FOR LATER TONIGHT AND WEDNESDAY.

.AVIATION...PLENTY OF MOISTURE WILL RESULT IN SHWRS/TSRA
REGENERATING OVER SE PORTIONS OF SOUTH FLORIDA AFFECTING MAINLY
THE TERMINALS FROM KFLL SOUTH TO KTMB. WL MENTION TEMPO FOR TSRA
WITH CIGS AROUND 2 KFT AND VIS AROUND 3 SM AND AMEND AS NEEDED THROUGH
02Z AND RE-ASSESS THE SITUATION AFTER THAT. SFC WINDS SHOULD
REMAIN FROM SE AT 7-10 KTS THROUGH NEXT 24 HOURS...EXCEPT WHEN
SHWRS/TSTMS ARE AFFECTING THE TERMINALS. WL EXPECT SHOWERS AND
STORMS TO DEVELOP AGAIN OVER ERN AREAS LATE TUE MORNING. WL
MENTION VCTS STARTING AROUND 16Z.

&&

.PREV DISCUSSION... /ISSUED 324 PM EDT TUE MAY 22 2012/

..HEAVY RAINFALL ON THE WAY FOR PORTIONS OF SOUTH FLORIDA THE NEXT
COUPLE OF DAYS...

DISCUSSION...
AN MID TO UPPER LEVEL LOW WAS LOCATED OVER THE SOUTHEAST UNITED
STATES WITH A TROUGH OF LOW PRESSURE EXTENDING SOUTHWARD INTO THE
EASTERN GULF OF MEXICO TO A WEAK SURFACE LOW IN THE NORTHWEST
CARIBBEAN SEA. THE MID TO UPPER LEVEL LOW WILL MOVE EAST TONIGHT
INTO THE WESTERN ATLANTIC WATERS PUSHING THE THROUGH OF LOW
PRESSURE INTO SOUTH FLORIDA. THIS WILL KEEP A SOUTH TO SOUTHWEST
STEERING FLOW OVER THE CWA THROUGH TONIGHT KEEPING THE MOISTURE IN
PLACE. SO WILL CONTINUE THE 30 POPS OVER THE WEST COAST METRO
AREAS TO 50 PERCENT OVER THE EAST COAST METRO AREAS THROUGH EARLY
THIS EVENING.

MOST OF THE ACTIVITY SHOULD DISSIPATE LATE THIS EVENING...AS THE
HEATING OF THE DAY IS LOST. HOWEVER...THERE COULD STILL BE A FEW
SHOWERS OVER THE EAST COAST METRO AREAS THROUGH THE OVERNIGHT
HOURS TONIGHT DUE TO THE SOUTHEAST WIND FLOW.

THE TROUGH OF LOW PRESSURE WILL REMAIN OVER SOUTH FLORIDA ON
WEDNESDAY...AS THE WEAK SURFACE LOW OVER THE NORTHWEST CARIBBEAN
SEA MOVES NORTHEAST TOWARDS FLORIDA. THIS WILL ALLOW FOR DEEP
TROPICAL MOISTURE IN THE CARIBBEAN SEA TO MOVE NORTHEAST AND INTO
THE CWA. SO HAVE INCREASED THE POPS OVER THE CWA TO 30 PERCENT OVER THE
NORTHWEST PORTIONS OF SOUTH FLORIDA TO 60 PERCENT OVER THE
SOUTHEAST AREAS FOR WEDNESDAY ALONG WITH LOCALLY HEAVY RAINFALL
FOR THE SOUTHEAST METRO AREAS.

THE TROUGH OF LOW PRESSURE WILL CONTINUE OVER THE THE CWA ON
THURSDAY..AS THE WEAK LOW MOVES OVER OR JUST TO THE EAST OF THE
AREA. THIS WILL KEEP THE DEEP TROPICAL MOISTURE IN PLACE. SO WILL
CONTINUE THE 30 PERCENT NORTHWEST AREAS TO 60 PERCENT SOUTHEAST
AREAS FOR THURSDAY ALONG WITH LOCALLY HEAVY RAINFALL FOR THE
SOUTHEAST METRO AREAS.

MORE ON THE POTENTIAL HEAVY RAINFALL AND RAINFALL MOUNTS OVER
SOUTH FLORIDA FOR THE NEXT COUPLE OF DAYS IN THE HYDROLOGICAL
OUTLOOK STATEMENT.

EXTENDED FORECAST...
THE LONG RANGE MODELS ARE SHOWING THAT THE WEAK LOW WILL MOVE
NORTHEAST INTO THE WESTERN ATLANTIC WATERS LATE THIS WEEKEND...BEFORE
MOVING BACK WEST TOWARDS THE FLORIDA PENINSULA EARLY NEXT
WEEK...DUE TO HIGH PRESSURE BUILDING INTO THE MID ATLANTIC STATES.
THIS WILL ALLOW FOR SOME DRIER AIR TO WORK INTO THE AREA THIS
WEEKEND...BEFORE THE DEEPER TROPICAL MOISTURE MOVES BACK INTO THE
AREA FOR EARLY NEXT WEEK. SO WILL CONTINUE THE LOW END SCATTERED
POPS THIS WEEKEND...BEFORE INCREASING THE POPS AGAIN FOR EARLY
NEXT WEEK.

MARINE...
THE WINDS WILL BE INCREASING TO 15 TO 20 KNOTS TONIGHT INTO
THURSDAY WHILE SWINGING FROM A EAST TO SOUTHEAST DIRECTION TO A
SOUTHERLY DIRECTION. WIND SPEEDS WILL THEN DECREASE TO LESS THAN
15 KNOTS THIS WEEKEND WHILE SWINGING TO A NORTHERLY DIRECTION.
THIS WILL ALLOW FOR SEAS IN THE ATLANTIC WATERS TO INCREASE TO 3
TO 5 FEET IN THE ATLANTIC WATERS...WHILE THE GULF WATERS REMAIN AT
2 FEET OR LESS. SO WILL BE PUTTING UP A SCEC FOR THE WIND SPEEDS
FOR THE ATLANTIC AND BISCAYNE BAY WATERS.

FIRE WEATHER...
THE RELATIVE HUMIDITIES WILL REMAIN ABOVE THE 35 PERCENT CRITICAL
VALUE THROUGH THE WEEK...DUE TO THE DEEP TROPICAL MOISTURE WORKING
INTO THE AREA. HOWEVER...RELATIVE HUMIDITIES THIS AFTERNOON WILL
BE AROUND THE 35 PERCENT CRITICAL VALUE OVER THE WEST COAST METRO
AREAS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  73  85  74  86 / 40 50 40 50
FORT LAUDERDALE  75  85  76  86 / 40 60 50 60
MIAMI            75  87  76  88 / 40 60 50 60
NAPLES           71  89  72  90 / 20 40 30 40

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...47/RGH
AVIATION/RADAR...57/DG
Hazardous weather outlook, May 22, 10:30 PM EDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1030 PM EDT TUE MAY 22 2012

AMZ610-630-FLZ063-066>075-168-172>174-231415-
LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH-
METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD-
METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
1030 PM EDT TUE MAY 22 2012

...LOCALLY HEAVY RAINFALL IS POSSIBLE OVERNIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TONIGHT

THUNDERSTORMS: ISOLATED THUNDERSTORMS COULD STILL AFFECT PORTIONS OF
SOUTHEASTERN SOUTH FLORIDA OVERNIGHT. THE MAIN THREATS FROM ANY
STORM THAT DEVELOPS WILL BE FREQUENT LIGHTNING STRIKES AND HEAVY
RAINS.

FLOODING: LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH ANY SHOWER OR
THUNDERSTORM OVERNIGHT, RESULTING IN STREET FLOODING AND FLOODING OF POOR
DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED DAILY WITH
LIGHTNING AND LOCALIZED HEAVY RAINS BEING THE PRIMARY RISKS.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

In the hours before

Special weather statement, May 22, 7:37 PM EDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
737 PM EDT TUE MAY 22 2012

FLZ073-074-230030-
INLAND MIAMI-DADE COUNTY FL METROPOLITAN MIAMI DADE FL
737 PM EDT TUE MAY 22 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  THE MIAMI METROPOLITAN AREA...

* UNTIL 830 PM EDT

* AT 730 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF THUNDERSTORMS WITH TORRENTIAL RAINS AND LOCALIZED GUSTY WINDS
  ALONG A LINE EXTENDING FROM MIAMI SPRINGS TO INTERSECTION KROME AND
  KENDALL DRIVE...AND MOVING EAST AT 10 MPH. ADDITIONAL HEAVY SHOWERS
  IN A LINE WERE MOVING NORTH FROM WEST KENDALL TO CORAL GABLES.
  THESE AREAS WILL MERGE...AND RESULT IN TORRENTIAL RAINS OVER AREAS
  FROM DORAL TO SWEETWATER TO VIRGINIA GARDENS. RAINFALL RATES WILL
  BE IN EXCESS OF 3 INCHES PER HOUR. A FLASH FLOOD WARNING REMAINS IN
  EFFECT FOR AREAS FROM KENDALE LAKES TO VIRGINIA GARDENS. LOCALIZED
  STRONG WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE AS WELL.

* THE LINE OF STORMS WILL AFFECT...
  SWEETWATER...
  KENDALE LAKES...
  HIALEAH...
  MIAMI INTERNATIONAL AIRPORT...
  WESTCHESTER...
  LIBERTY CITY...
  AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE TORRENTIAL RAINS AND GUSTY WINDS OF 40
TO 50 MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND
BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.

LAT...LON 2582 8020 2574 8024 2567 8055 2589 8035
TIME...MOT...LOC 2333Z 270DEG 7KT 2582 8032 2570 8045

GREGORIA
Local storm report, May 22, 8:11 PM EDT, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
811 PM EDT TUE MAY 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     HIALEAH                 25.86N 80.29W
05/22/2012                   MIAMI-DADE         FL   PUBLIC

            AT 800 PM EDT...A MEMBER OF THE PUBLIC REPORTED 2 TREES
            DOWN NEAR THE INTERSECTION OF WEST 16TH AVENUE AND
            OKEECHOBEE ROAD IN HIALEAH. SIZE OF TREES UNKNOWN.

&&

ROSS
Local storm report, May 22, 8:16 PM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
816 PM EDT TUE MAY 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     FLASH FLOOD      DORAL                   25.84N 80.36W
05/22/2012                   MIAMI-DADE         FL   BROADCAST MEDIA

            BROADCAST MEDIA REPORTED THAT THE CANAL RUNNING EAST-WEST
            ALONG NW 25TH STREET NEAR NW 107TH AVENUE HAS OVERFLOWED
            ITS BANKS AND IS FLOODING A NEARBY POLICE DEPARTMENT
            PARKING LOT.

&&

ROSS
Local storm report, May 22, 9:41 PM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
941 PM EDT TUE MAY 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 PM     FLASH FLOOD      DORAL                   25.84N 80.36W
05/22/2012                   MIAMI-DADE         FL   AMATEUR RADIO

            HAM RADIO OPERATOR REPORTED THE CLOSURE OF NW 87TH AVENUE
            NEAR NW 12TH STREET DUE TO FLOODING.

&&

ROSS
Local storm report, May 22, 9:59 PM EDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
959 PM EDT TUE MAY 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     FLASH FLOOD      2 SE DORAL              25.82N 80.34W
05/22/2012                   MIAMI-DADE         FL   AMATEUR RADIO

            HAM RADIO OPERATOR RELAYED A REPORT THAT THE DOLPHIN
            EXPRESSWAY...STATE ROAD 836...IS ALMOST IMPASSABLE NEAR
            THE PALMETTO EXPRESSWAY...STATE ROAD 826...OVERPASS DUE
            TO STANDING WATER ON THE ROADWAY.

&&

ROSS
Local storm report, May 23, 12:32 AM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIAMI FL
1232 AM EDT WED MAY 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     FLASH FLOOD      FIU SOUTH CAMPUS        25.76N 80.38W
05/22/2012                   MIAMI-DADE         FL   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED PARTIALLY FLOODED ROADS AND
            FLOODING OF LOW-LYING AREAS THROUGHOUT THE FLORIDA
            INTERNATIONAL UNIVERSITY SOUTH CAMPUS.

0150 PM     FLASH FLOOD      1 SE DORAL              25.83N 80.35W
05/22/2012                   MIAMI-DADE         FL   TRAINED SPOTTER

            A TRAINED SPOTTER REPORTED 1 FOOT OF WATER COVERING NW
            82ND AVENUE SOUTH OF NW 25TH STREET IN DORAL.

0150 PM     FUNNEL CLOUD     2 NW CORAL SPRINGS      26.29N 80.30W
05/22/2012                   BROWARD            FL   PUBLIC

            BROADCAST MEDIA RELAYED A REPORT FROM THE PUBLIC OF A
            FUNNEL CLOUD JUST WEST OF THE SAWGRASS EXPRESSWAY BETWEEN
            WEST ATLANTIC BOULEVARD AND WEST SAMPLE ROAD.

0153 PM     HEAVY RAIN       VIRGINIA GARDENS        25.81N 80.30W
05/22/2012  M4.40 INCH       MIAMI-DADE         FL   ASOS

            THE ASOS AT MIAMI INTERNATIONAL AIRPORT RECORDED 4.40
            INCHES OF RAINFALL IN THE PAST HOUR.

0200 PM     HEAVY RAIN       FIU SOUTH CAMPUS        25.76N 80.38W
05/22/2012  M3.64 INCH       MIAMI-DADE         FL   OFFICIAL NWS OBS

            BETWEEN 1245 AND 200 PM EDT...THE NATIONAL WEATHER

            SERVICE OFFICE IN MIAMI RECORDED 3.64 INCHES OF RAINFALL.

0215 PM     FLASH FLOOD      1 ESE DORAL             25.83N 80.35W
05/22/2012                   MIAMI-DADE         FL   NWS EMPLOYEE

            AN OFF-DUTY NWS EMPLOYEE REPORTED CARS FLOATING IN THE
            STREET NEAR THE INTERSECTION OF NW 36TH STREET AND NW
            82ND AVENUE IN DORAL.

0215 PM     HEAVY RAIN       SWEETWATER              25.76N 80.37W
05/22/2012  M4.03 INCH       MIAMI-DADE         FL   BROADCAST MEDIA

            A TOTAL OF 4.03 INCHES OF RAINFALL WAS REPORTED AT RUBEN
            DARIO MIDDLE SCHOOL...UPDATED FROM 3.82 INCHES AS OF 150
            PM EDT.

0230 PM     FLASH FLOOD      DORAL                   25.84N 80.36W
05/22/2012                   MIAMI-DADE         FL   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED MINOR FLOODING ON THE DOLPHIN
            EXPRESSWAY...STATE ROAD 836...WESTBOUND NEAR 87TH AVENUE.
            THE ROADWAY WAS STILL PASSABLE.

0230 PM     FLASH FLOOD      2 NW WEST MIAMI         25.78N 80.33W
05/22/2012                   MIAMI-DADE         FL   NWS EMPLOYEE

            NWS EMPLOYEE REPORTED MINOR FLOODING ON THE DOLPHIN
            EXPRESSWAY...STATE ROAD 836...EASTBOUND NEAR NW 72ND
            AVENUE. THE ROADWAY WAS STILL PASSABLE.

0800 PM     TSTM WND DMG     HIALEAH                 25.86N 80.29W
05/22/2012                   MIAMI-DADE         FL   PUBLIC

            AT 800 PM EDT...A MEMBER OF THE PUBLIC REPORTED 2 TREES
            DOWN NEAR THE INTERSECTION OF WEST 16TH AVENUE AND
            OKEECHOBEE ROAD IN HIALEAH. SIZE OF TREES UNKNOWN.

0810 PM     FLASH FLOOD      DORAL                   25.84N 80.36W
05/22/2012                   MIAMI-DADE         FL   BROADCAST MEDIA

            BROADCAST MEDIA REPORTED THAT THE CANAL RUNNING EAST-WEST
            ALONG NW 25TH STREET NEAR NW 107TH AVENUE HAS OVERFLOWED
            ITS BANKS AND IS FLOODING A NEARBY POLICE DEPARTMENT
            PARKING LOT.

0938 PM     FLASH FLOOD      DORAL                   25.84N 80.36W
05/22/2012                   MIAMI-DADE         FL   AMATEUR RADIO

            HAM RADIO OPERATOR REPORTED THE CLOSURE OF NW 87TH AVENUE
            NEAR NW 12TH STREET DUE TO FLOODING.

0950 PM     FLASH FLOOD      2 SE DORAL              25.82N 80.34W
05/22/2012                   MIAMI-DADE         FL   AMATEUR RADIO

            HAM RADIO OPERATOR RELAYED A REPORT THAT THE DOLPHIN
            EXPRESSWAY...STATE ROAD 836...IS ALMOST IMPASSABLE NEAR
            THE PALMETTO EXPRESSWAY...STATE ROAD 826...OVERPASS DUE
            TO STANDING WATER ON THE ROADWAY.

&&

AGIBBS

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 5:18 PM EDTSpecial Weather StatementMFLHendry57 min

Nearby

Flood Watches in Florida, 2012Every flood watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.